Alert archive / North Dakota / Wind Chill Advisories in 2017

Wind Chill Advisory 10, NWS Bismarck, ND

March 9, 201715 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Mar 9, 2017, 3:39 AM CST for 15 counties in North Dakota. It took effect at Mar 9, 2017, 7:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2017, 3:39 AM CST (09:39 UTC)
In effect from
Mar 9, 2017, 7:00 PM CST
Expired
Mar 10, 2017, 12:00 PM CST
In force
17 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 40 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2017-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2017-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

585 
WWUS43 KBIS 090939 CCA
WSWBIS

URGENT - WINTER WEATHER MESSAGE...CORRECTED
National Weather Service Bismarck ND
339 AM CST Thu Mar 9 2017

...DANGEROUS WIND CHILLS NORTHWEST AND NORTH CENTRAL THURSDAY 
EVENING THROUGH FRIDAY MORNING...

.Dangerous wind chills to 40 below zero will overspread northwest
and north central North Dakota this evening and continue through 
Friday morning. Under these conditions, frostbite to exposed skin 
will occur within 30 minutes. Dress in layers and cover exposed skin.

NDZ001>005-009>013-091745-
/O.NEW.KBIS.WC.Y.0010.170310T0100Z-170310T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby
339 AM CST Thu Mar 9 2017

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON
CST FRIDAY...

The National Weather Service in Bismarck has issued a Wind Chill
Advisory, which is in effect from 7 PM this evening to noon CST
Friday. 

* WIND CHILL VALUES...will range between 25 and 40 below zero.

* OTHER IMPACTS...the cold wind chills will cause frostbite in as
  little as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills. This will result in
frost bite and lead to hypothermia if precautions are not taken. 
Make sure to dress accordingly if outdoors.

&&

$$

KS/TWH
6 follow-up statements
383 
WWUS43 KBIS 091249
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
649 AM CST Thu Mar 9 2017

...DANGEROUS WIND CHILLS NORTHWEST AND NORTH CENTRAL THURSDAY
EVENING THROUGH FRIDAY MORNING...

.Dangerous wind chills to 40 below zero will overspread northwest
and north central North Dakota this evening and continue through
Friday morning. Under these conditions, frostbite to exposed skin
will occur within 30 minutes. Dress in layers and cover exposed
skin.

NDZ001>005-009>013-092100-
/O.CON.KBIS.WC.Y.0010.170310T0100Z-170310T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby
649 AM CST Thu Mar 9 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO NOON CST FRIDAY...

* WIND CHILL VALUES...will range between 25 and 40 below zero.

* OTHER IMPACTS...the cold wind chills will cause frostbite in 
  as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills. This will result in
frost bite and lead to hypothermia if precautions are not taken.
Make sure to dress accordingly if outdoors.

&&

$$
TWH
400 
WWUS43 KBIS 092015
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
215 PM CST Thu Mar 9 2017

...DANGEROUS WIND CHILLS NORTH AND CENTRAL THURSDAY EVENING 
THROUGH FRIDAY MORNING...

.Dangerous wind chills to 40 below zero will overspread northern
and central North Dakota this evening and continue through Friday
morning. Under these conditions, frostbite to exposed skin will 
occur within 30 minutes. Dress in layers and cover exposed skin.

NDZ021>023-025-035>037-100415-
/O.EXA.KBIS.WC.Y.0010.170310T0100Z-170310T1800Z/
McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-
Including the cities of Garrison, Washburn, Underwood, Wilton, 
Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, 
Bismarck, Steele, Tappen, and Jamestown
215 PM CST Thu Mar 9 2017

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON
CST FRIDAY...

The National Weather Service in Bismarck has issued a Wind Chill
Advisory, which is in effect from 7 PM this evening to noon CST
Friday. 

* WIND CHILL VALUES...will range between 25 and 40 below zero.

* OTHER IMPACTS...the cold wind chills will cause frostbite in 
  as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills. This will result in
frost bite and lead to hypothermia if precautions are not taken.
Make sure to dress accordingly if outdoors.

&&

$$

NDZ001>005-009>013-100415-
/O.CON.KBIS.WC.Y.0010.170310T0100Z-170310T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby
215 PM CST Thu Mar 9 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO NOON CST FRIDAY...

* WIND CHILL VALUES...will range between 25 and 40 below zero.

* OTHER IMPACTS...the cold wind chills will cause frostbite in 
  as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills. This will result in
frost bite and lead to hypothermia if precautions are not taken.
Make sure to dress accordingly if outdoors.

&&

$$
AJ
954 
WWUS43 KBIS 100043
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
643 PM CST Thu Mar 9 2017

...DANGEROUS WIND CHILLS NORTH AND CENTRAL THURSDAY EVENING 
THROUGH FRIDAY MORNING...

.Dangerous wind chills to 40 below zero will overspread northern
and central North Dakota this evening and continue through Friday
morning. Under these conditions, frostbite to exposed skin will
occur within 30 minutes. Dress in layers and cover exposed skin.

NDZ001>005-009>013-021>023-025-035>037-101200-
/O.CON.KBIS.WC.Y.0010.170310T0100Z-170310T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, 
and Jamestown
643 PM CST Thu Mar 9 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WIND CHILL VALUES...25 below to 40 below zero.

* OTHER IMPACTS...the cold wind chills will cause frostbite in 
  as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills. This will result in
frost bite and lead to hypothermia if precautions are not taken.
Make sure to dress accordingly if outdoors.

&&

$$
220 
WWUS43 KBIS 100624
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1224 AM CST Fri Mar 10 2017

...DANGEROUS WIND CHILLS NORTH AND CENTRAL THIS MORNING...

.Dangerous wind chills to 40 below zero will overspread northern
and central North Dakota this morning. Under these conditions, 
frostbite to exposed skin will occur within 30 minutes. Dress in 
layers and cover exposed skin.

NDZ001>005-009>013-021>023-025-035>037-101430-
/O.CON.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, 
Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, 
Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, 
and Jamestown
1224 AM CST Fri Mar 10 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...25 below to 40 below zero.

* OTHER IMPACTS...the cold wind chills will cause frostbite in 
  as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills. This will result in
frost bite and lead to hypothermia if precautions are not taken.
Make sure to dress accordingly if outdoors.

&&

$$

JV
803 
WWUS43 KBIS 101014
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
414 AM CST Fri Mar 10 2017

...DANGEROUS WIND CHILLS NORTH CENTRAL THIS MORNING...ACCUMULATING
SNOW SOUTHWEST AND PORTIONS OF NORTHWEST THROUGH SOUTH CENTRAL
THROUGH SATURDAY MORNING...

.Dangerous wind chills to 35 below zero will continue across
portions of north central North Dakota this morning. Under these 
conditions, frostbite to exposed skin will occur within 30 
minutes. Dress in layers and cover exposed skin.

A storm system will bring snow into western North Dakota this 
morning, and into the central portion of the state this afternoon.
Snow is expected to continue tonight and then taper off across 
the south central Saturday morning. 

Snow accumulations of 3 to 5 inches are expected across southwest 
and portions of northwest through south central North Dakota by the 
time the snow ends on Saturday. This includes the cities of 
Williston...Dickinson...Bowman...Killdeer...Hettinger...Center...
Mandan...Bismarck and Linton.

Another storm system is forecast to bring 1 to 5 inches of snow 
to western and central North Dakota on Sunday.

If you have travel plans this weekend, allow extra time in
reaching your destination. Keep up to date on the latest forecast
from the Bismarck National Weather Service at www.weather.gov/bis.

NDZ001-009-101815-
/O.CAN.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/
/O.NEW.KBIS.WW.Y.0007.170310T1200Z-170311T1200Z/
Divide-Williams-
Including the cities of Crosby and Williston
414 AM CST Fri Mar 10 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...
...WIND CHILL ADVISORY IS CANCELLED...

The National Weather Service in Bismarck has issued a Winter
Weather Advisory for snow...which is in effect until 6 AM CST 
Saturday. The Wind Chill Advisory has been cancelled. 

* Expect snow to develop this morning and then diminish around 6 
AM Saturday. 

* The heaviest snowfall rates will occur between 6 PM this 
  evening and midnight Saturday. 

* Total snow accumulations of 2 to 4 inches are expected. 

* Look for reduced visibilities at times. 

* Expect wind chills to range from 15 below zero to 25 below 
  zero between 6 AM this morning and 6 AM Saturday...with the 
  coldest wind chills occurring around 9 PM this evening. 

* Plan on slippery road conditions.

Precautionary/Preparedness actions...

A winter weather advisory for snow means periods of snow will
cause primarily travel difficulties. be prepared for snow covered
roads and limited visibilities...and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NDZ035-101815-
/O.CAN.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/
/O.NEW.KBIS.WW.Y.0007.170310T1800Z-170311T1800Z/
Burleigh-
Including the city of Bismarck
414 AM CST Fri Mar 10 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST
SATURDAY...
...WIND CHILL ADVISORY IS CANCELLED...

The National Weather Service in Bismarck has issued a Winter
Weather Advisory for snow...which is in effect from noon today to
noon CST Saturday. The Wind Chill Advisory has been cancelled.

* Expect snow to develop this afternoon and then diminish around
  noon Saturday.

* The heaviest snowfall rates will occur between midnight and 6 
  AM Saturday. 

* Total snow accumulations of 2 to 4 inches are expected. 

* Look for reduced visibilities at times. 

* Plan on slippery road conditions.

Precautionary/Preparedness actions...

A winter weather advisory for snow means periods of snow will
cause primarily travel difficulties. be prepared for snow covered
roads and limited visibilities...and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NDZ021>023-025-036-037-101115-
/O.CAN.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/
McLean-Sheridan-Wells-Foster-Kidder-Stutsman-
Including the cities of Garrison, Washburn, Underwood, Wilton, 
Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, 
Steele, Tappen, and Jamestown
414 AM CST Fri Mar 10 2017

...WIND CHILL ADVISORY IS CANCELLED...

The National Weather Service in Bismarck has cancelled the Wind
Chill Advisory. 

$$

NDZ017-018-031>033-040-041-043-044-101815-
/O.NEW.KBIS.WW.Y.0007.170310T1200Z-170311T1200Z/
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
Including the cities of Watford City, Killdeer, Halliday, Beach, 
Medora, Dickinson, Marmarth, Mott, New England, Bowman, 
and Hettinger
414 AM CST Fri Mar 10 2017 /314 AM MST Fri Mar 10 2017/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST /5 AM MST/
SATURDAY...

The National Weather Service in Bismarck has issued a Winter
Weather Advisory for snow...which is in effect until 6 AM CST /5 
AM MST/ Saturday. 

* Expect snow to develop this morning and then diminish by early
  Saturday morning. 

* The heaviest snowfall rates will occur between 6 AM this 
  morning and noon. 

* Total snow accumulations of 3 to 5 inches are expected. 

* Look for reduced visibilities at times. 

* Plan on slippery road conditions...including during the 
  morning commute.

Precautionary/Preparedness actions...

A winter weather advisory for snow means periods of snow will
cause primarily travel difficulties. be prepared for snow covered
roads and limited visibilities...and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NDZ019-020-034-042-045-046-101815-
/O.NEW.KBIS.WW.Y.0007.170310T1800Z-170311T1800Z/
Mercer-Oliver-Morton-Grant-Sioux-Emmons-
Including the cities of Beulah, Hazen, Center, Mandan, Elgin, 
Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, 
and Strasburg
414 AM CST Fri Mar 10 2017 /314 AM MST Fri Mar 10 2017/

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO NOON CST /11 AM MST/ SATURDAY...

The National Weather Service in Bismarck has issued a Winter
Weather Advisory for snow...which is in effect from noon CST /11 
AM MST/ today to noon CST /11 AM MST/ Saturday.

* Expect snow to develop around noon and then diminish around 
  noon Saturday. 

* The heaviest snowfall rates will occur between midnight and 6 
  AM Saturday. 

* Total snow accumulations of 3 to 5 inches are expected. 

* Look for reduced visibilities at times. 

* Plan on slippery road conditions.

Precautionary/Preparedness actions...

A winter weather advisory for snow means periods of snow will
cause primarily travel difficulties. be prepared for snow covered
roads and limited visibilities...and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NDZ002>005-010>013-101800-
/O.CON.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Including the cities of Bowbells, Powers Lake, Lignite, Columbus,
Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, 
Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, 
Minot, Velva, Towner, Drake, and Rugby
414 AM CST Fri Mar 10 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* Expect wind chills to range from 15 below zero to 30 below 
  zero until noon...with the coldest wind chills occurring 
  around 6 AM this morning. 

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
TWH/JV
011 
WWUS43 KBIS 101251
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
651 AM CST Fri Mar 10 2017

...DANGEROUS WIND CHILLS NORTH CENTRAL THIS MORNING...
ACCUMULATING SNOW SOUTHWEST AND PORTIONS OF NORTHWEST THROUGH
SOUTH CENTRAL THROUGH SATURDAY MORNING...

.Dangerous wind chills to 35 below zero will continue across
portions of north central North Dakota this morning. Under these
conditions, frostbite to exposed skin will occur within
30 minutes. Dress in layers and cover exposed skin.

A storm system will bring snow into western North Dakota this
morning, and into the central portion of the state this
afternoon. Snow is expected to continue tonight and then taper
off across the south central Saturday morning.

Snow accumulations of 3 to 5 inches are expected across southwest
and portions of northwest through south central North Dakota by
the time the snow ends on Saturday. This includes the cities of
Williston...Dickinson...Bowman...Killdeer...Hettinger...Center...
Mandan...Bismarck and Linton.

Another storm system is forecast to bring 1 to 5 inches of snow
to western and central North Dakota on Sunday.

If you have travel plans this weekend, allow extra time in
reaching your destination. Keep up to date on the latest forecast
from the Bismarck National Weather Service at
www.weather.gov/bis.

NDZ001-009-017-018-031>033-040-041-043-044-102100-
/O.CON.KBIS.WW.Y.0007.000000T0000Z-170311T1200Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Bowman-Adams-
Including the cities of Crosby, Williston, Watford City, 
Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, 
New England, Bowman, and Hettinger
651 AM CST Fri Mar 10 2017 /551 AM MST Fri Mar 10 2017/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ SATURDAY...

* Expect snow to continue...diminishing around 6 AM Saturday. 

* The heaviest snowfall rates will occur through early afternoon.

* Total snow accumulations of 3 to 5 inches are expected.

* Look for reduced visibilities at times. 

* Plan on slippery road conditions...including during the 
  morning commute.

Precautionary/Preparedness actions...

A winter weather advisory for snow means periods of snow will
cause primarily travel difficulties. be prepared for snow covered
roads and limited visibilities...and use caution while driving.
The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NDZ019-020-034-035-042-045-046-102100-
/O.CON.KBIS.WW.Y.0007.170310T1800Z-170311T1800Z/
Mercer-Oliver-Morton-Burleigh-Grant-Sioux-Emmons-
Including the cities of Beulah, Hazen, Center, Mandan, Bismarck, 
Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton,
and Strasburg
651 AM CST Fri Mar 10 2017 /551 AM MST Fri Mar 10 2017/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ TODAY TO NOON CST /11 AM MST/ SATURDAY...

* Expect snow to develop around noon and then end around noon Saturday.


* The heaviest snowfall rates will occur between midnight and 6 
  AM Saturday. 

* Total snow accumulations of 3 to 5 inches are expected. 

* Look for reduced visibilities at times. 

* Plan on slippery road conditions.

Precautionary/Preparedness actions...

A winter weather advisory for snow means periods of snow will
cause primarily travel difficulties. be prepared for snow covered
roads and limited visibilities...and use caution while driving.
The latest road conditions can be obtained by calling 5 1 1.

&&

$$

NDZ002>005-010>013-101800-
/O.CON.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Including the cities of Bowbells, Powers Lake, Lignite, Columbus,
Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, 
Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, 
Minot, Velva, Towner, Drake, and Rugby
651 AM CST Fri Mar 10 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* Expect wind chills to range from 15 below zero to 35 below zero
  until noon...with the coldest wind chills occurring around 9 AM
  this morning. 

* The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

Precautionary/Preparedness actions...

A wind chill advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
TWH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Mar 9, 3:10 AM CST, 29 minutes earlier.

Area forecast discussion, Mar 9, 3:10 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
310 AM CST Thu Mar 9 2017

.SHORT TERM...(Today and tonight)
Issued at 310 AM CST Thu Mar 9 2017

Highlights include light snow west and south central today and wind
chill advisory headlines this evening through Friday morning north
central, as wind chills of between 25 and 40 below are expected to
develop early this evening. These dangerous wind chills could possibly
expand farther south to near/along Interstate 94 tonight, however
uncertainty here as clouds/snow will be increasing after midnight
from southwest to northeast. Will let the dayshift look at this
again for the potential of adding additional counties farther south.

The latest water vapor imagery shows a west-northwesterly flow with
multiple weak shortwaves stretched from southern Alberta, into
northeastern Montana and central North Dakota through Minnesota. An
upper level 130kt jet streak was situated over the aforementioned
area and is forecast to shift southeast during the day today.
Surface map shows a baroclinic zone residing in southeastern Montana
and into western South Dakota. Low level/925mb-850mb frontogenetical
forcing increases along with synoptic scale ascent per shortwaves
sliding through with some enhancement with the upper jet. Expect
chances for snow southwest and south central through the morning,
then retreating back into the southwest as ascent weakens this
afternoon and chances for light snow diminish. Very light snowfall
accumulations forecast today, ranging on the order of one or two
tenths far southwest and far south central. As the shortwaves
depart, cold air advection pours south with a 1050mb surface high
nosing into north central ND this evening and through the overnight
period. 850mb temperatures of -18C to -20C dominate all but the
southwest and southern locations tonight. A mostly clear sky is
forecast for most of the upcoming night across the north resulting
in actual low temperatures around 20 below. Factor in north to
northeast winds between 5 and 10 mph, wind chills between 25 and
40 below will commence this evening across the north central.

Clouds and likely chances for snow will quickly increase after
midnight across the southwest, and this snow will spread into most
of western and portions of south central ND Friday morning.

.LONG TERM...(Friday through Wednesday)
Issued at 310 AM CST Thu Mar 9 2017

Snowy conditions remain on track Friday through Sunday. Two systems
slated to shift through, the initial one beginning in southwest ND
Friday morning, and expanding north and east through Saturday
afternoon before exiting. A brief lull Saturday evening, then the
second system will enter northwest ND Saturday night and quickly
surge southeast with snow expanding across all of western and
central ND Sunday, tapering off Sunday evening. Good agreement
amongst the NAM/GFS/ECMWF/Canadian models on placement of snowfall
and on amounts for the most part. With colder temperatures
continuing through the weekend, snow ratios are roughly 20 to 1.
Right now, total snowfall accumulations from both systems yields
totals of between 4 and 7 inches (isolated 8 inches) for all but the
Turtle Mountains which at this time will receive the least, less
than one inch. Will continue to highlight this in the weather
story/Hazardous Weather Outlook/and will issue a Special Weather
Statement forewarning travelers to be prepared for slower travel
this weekend, as two separate snowfall events will occur, each
impacting travel.

For the Monday through Thursday timeframe, expect a moderating trend
with highs Monday ranging from 10F to 20F above; and by Thursday,
highs are forecast between 35F and 55F. With warm air advection,
there will be some chances for snow and rain Monday night through
Tuesday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 310 AM CST Thu Mar 9 2017

Mvfr/ifr cigs and periods of -sn expected at KDIK through Thursday
afternoon, while mvfr cigs are forecast at KBIS from 12z-19z
Thursday. KMOT/KISN will border on low vfr cigs through Thursday
morning. KJMS remains in vfr status through the forecast period.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 7 PM this evening to noon CST Friday
for NDZ001>005-009>013.

&&

SHORT TERM...KS
LONG TERM...KS
AVIATION...TWH
Hazardous weather outlook, Mar 9, 12:26 AM CST, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1226 AM CST Thu Mar 9 2017

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100630-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1226 AM CST Thu Mar 9 2017 /1126 PM MST Wed Mar 8 2017/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Rest of Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Expect periods of light snow Thursday night through Sunday night.
Total snowfall accumulations through Sunday night could range
between 3 and 8 inches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

KS

Nearby

Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.